Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 549, NWS Springfield, MO

December 27, 20086 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Dec 27, 2008, 11:58 AM CST for 6 counties in Missouri. It was in force for 77 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 27, 2008, 11:58 AM CST (17:58 UTC)
Expired
Dec 27, 2008, 1:15 PM CST
In force
77 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Laclede County, MO, Maries County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 148 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 27, 12:00 PM CSTHAIL 0.751 Ne Rolla, MOPENNY SIZED HAIL REPORTED BY STORM SPOTTER
Dec 27, 12:11 PM CSTTSTM WND DMG2 E Hartville, MOTREES AND LIMBS DOWN ACROSS Y AND HWY 38
Dec 27, 12:15 PM CSTTSTM WND GST 651 N Rolla, MO
Dec 27, 12:15 PM CSTTSTM WND GST 701 Ene Doolittle, MOSPOTTER REPORTED ESTIMATED 70 MPH WINDS CAUSING TRAFIC PROBLEMS.
Dec 27, 12:18 PM CSTTSTM WND DMGHartville, MOPOWER LINES AND TREES DOWN AND SOME MINOR STRUCTURE DAMAGE ACROSS WRIGHT COUNTY
Dec 27, 12:20 PM CSTTSTM WND GST 653 N Rolla, MOTRAMPOLINE DAMAGED AS WELL AS DAMAGE TO SECURE UNDERPINNING TO TRAILOR. PENNY SIZED HAIL REPORTED AS WELL.
Dec 27, 12:30 PM CSTTSTM WND DMG1 S Mountain Grove, MOSHED COMPLETELY DESTROYED...ANCHORING POLES WERE PULLED OUT OF THE GROUND
Dec 27, 12:54 PM CSTTSTM WND GST 54Houston, MONO DAMAGE REPORTED
Dec 27, 1:10 PM CSTTSTM WND DMGRaymondville, MOSMALL SHED DESTROYED. TIME OF EVENT ESTIMATED
Dec 27, 1:10 PM CSTTSTM WND GST 677 S Licking, MONO DAMAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 27, 4:30 AM CSTTornado WatchSPC8 hr
Dec 27, 10:58 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 627 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 428 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
627 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
428 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 271758
SVRSGF
MOC105-125-161-169-215-229-271915-
/O.NEW.KSGF.SV.W.0549.081227T1758Z-081227T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1158 AM CST SAT DEC 27 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARIES COUNTY IN CENTRAL MISSOURI...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...
  SOUTHEASTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
  TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 115 PM CST.

* AT 1152 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ST. ROBERT TO
  MANSFIELD...MOVING NORTHEAST AT 60 MPH. THESE STORMS ARE CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CABOOL...NEWBURG AND DOOLITTLE BY 1205 PM CST.
  HOUSTON AND ROLLA BY 1215 PM CST.
  RAYMONDVILLE BY 1220 PM CST.
  ST. JAMES AND LICKING BY 1225 PM CST.

THE TOWNS OF ROBY...GRAFF...DAWSON...HUGGINS...BENDAVIS...VICHY...
SIMMONS...ELK CREEK...SOLO AND BUCYRUS ARE ALSO IN THE PATH OF THESE 
SEVERE THUNDERSTORMS. 

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST SATURDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3817 9164 3816 9153 3779 9153 3779 9181
      3760 9182 3759 9176 3742 9176 3742 9165
      3721 9167 3707 9225 3707 9263 3786 9230
      3830 9202 3830 9166
TIME...MOT...LOC 1757Z 233DEG 76KT 3788 9203 3715 9249

$$

CRAMER
4 follow-up statements
000 
WWUS53 KSGF 271804
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 PM CST SAT DEC 27 2008

MOC105-125-161-169-215-229-271915-
/O.CON.KSGF.SV.W.0549.000000T0000Z-081227T1915Z/
WRIGHT MO-TEXAS MO-LACLEDE MO-PULASKI MO-PHELPS MO-MARIES MO-
1204 PM CST SAT DEC 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR MARIES...PHELPS...PULASKI...SOUTHEASTERN LACLEDE...TEXAS AND
WRIGHT COUNTIES...

AT 1202 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM JEROME TO NORWOOD...
MOVING NORTHEAST AT 60 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CABOOL BY 1210 PM CST.
  NEWBURG AND DOOLITTLE BY 1215 PM CST.
  HOUSTON AND 6 MILES SOUTHEAST OF BELLE BY 1220 PM CST.
  RAYMONDVILLE AND ROLLA BY 1225 PM CST.
  LICKING BY 1230 PM CST.
  ST. JAMES BY 1235 PM CST.

THE TOWNS OF GRAFF...DAWSON...BENDAVIS...HUGGINS...ELK CREEK...
VICHY...ROBY...SIMMONS...SOLO AND SUCCESS ARE IN THE PATH OF THESE
SEVERE THUNDERSTORMS. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE
MARKERS 149 AND 199.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM 
WINDOWS.  THESE STORMS HAVE A HISTORY OF PRODUCING SPORADIC DAMAGE 
ACROSS TANEY...STONE...WEBSTER...AND WRIGHT COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST SATURDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3817 9164 3816 9153 3779 9153 3779 9181
      3760 9182 3759 9176 3742 9176 3742 9165
      3721 9167 3707 9225 3707 9263 3786 9230
      3830 9202 3830 9166
TIME...MOT...LOC 1804Z 228DEG 74KT 3799 9196 3720 9243

$$

CRAMER
000 
WWUS53 KSGF 271823
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 PM CST SAT DEC 27 2008

MOC105-271833-
/O.CAN.KSGF.SV.W.0549.000000T0000Z-081227T1915Z/
LACLEDE MO-
1223 PM CST SAT DEC 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LACLEDE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST SATURDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3817 9164 3816 9153 3779 9153 3779 9181
      3760 9182 3758 9176 3742 9176 3742 9165
      3721 9167 3707 9225 3707 9263 3748 9231
      3748 9225 3756 9226 3828 9175 3830 9167
TIME...MOT...LOC 1823Z 228DEG 74KT 3821 9158 3770 9190
          3717 9238

$$

MOC125-161-169-215-229-271915-
/O.CON.KSGF.SV.W.0549.000000T0000Z-081227T1915Z/
WRIGHT MO-TEXAS MO-PULASKI MO-PHELPS MO-MARIES MO-
1223 PM CST SAT DEC 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR EASTERN MARIES...EASTERN WRIGHT...PHELPS...SOUTHEASTERN PULASKI
AND TEXAS COUNTIES...

AT 1221 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
VICHY TO BEULAH TO NORWOOD...MOVING NORTHEAST AT 65 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ST. JAMES AND CABOOL BY 1230 PM CST.
  HOUSTON BY 1240 PM CST.
  RAYMONDVILLE BY 1245 PM CST.
  LICKING BY 1250 PM CST.

THE TOWNS OF SUCCESS...HUGGINS...HAZELTON...EDGAR SPRINGS...BEULAH...
BENDAVIS...SIMMONS...ELK CREEK...SOLO AND BUCYRUS ARE IN THE PATH OF
THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN
MILE MARKERS 168 AND 199.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

70 MPH WINDS WERE OBSERVED IN THE COMMUNITY OF DOOLITTLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST SATURDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3817 9164 3816 9153 3779 9153 3779 9181
      3760 9182 3758 9176 3742 9176 3742 9165
      3721 9167 3707 9225 3707 9263 3748 9231
      3748 9225 3756 9226 3828 9175 3830 9167
TIME...MOT...LOC 1823Z 228DEG 74KT 3821 9158 3770 9190
          3717 9238

$$

CRAMER
000 
WWUS53 KSGF 271850
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CST SAT DEC 27 2008

MOC125-161-169-229-271859-
/O.CAN.KSGF.SV.W.0549.000000T0000Z-081227T1915Z/
WRIGHT MO-PULASKI MO-PHELPS MO-MARIES MO-
1249 PM CST SAT DEC 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARIES...EASTERN
WRIGHT...PHELPS AND SOUTHEASTERN PULASKI COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST SATURDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3721 9167 3707 9226 3725 9225 3754 9226
      3757 9225 3761 9222 3760 9221 3760 9182
      3758 9176 3742 9176 3742 9165
TIME...MOT...LOC 1849Z 261DEG 31KT 3759 9174 3710 9221

$$

MOC215-271915-
/O.CON.KSGF.SV.W.0549.000000T0000Z-081227T1915Z/
TEXAS MO-
1249 PM CST SAT DEC 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST
FOR TEXAS COUNTY...

AT 1245 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
LICKING TO 8 MILES WEST OF CABOOL...MOVING EAST AT 45 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HOUSTON BY 1255 PM CST.
  CABOOL BY 100 PM CST.
  RAYMONDVILLE BY 105 PM CST.

THE TOWNS OF SIMMONS...SOLO...ELK CREEK...YUKON...EUNICE AND
HARTSHORN ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST SATURDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3721 9167 3707 9226 3725 9225 3754 9226
      3757 9225 3761 9222 3760 9221 3760 9182
      3758 9176 3742 9176 3742 9165
TIME...MOT...LOC 1849Z 261DEG 31KT 3759 9174 3710 9221

$$

CRAMER
000 
WWUS53 KSGF 271916
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 PM CST SAT DEC 27 2008

MOC215-271926-
/O.EXP.KSGF.SV.W.0549.000000T0000Z-081227T1915Z/
TEXAS MO-
116 PM CST SAT DEC 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR TEXAS COUNTY EXPIRES AT 115 PM
CST...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST SATURDAY EVENING
FOR SOUTHERN MISSOURI.

LAT...LON 3721 9167 3707 9226 3725 9225 3754 9226
      3757 9225 3761 9222 3760 9221 3760 9182
      3758 9176 3742 9176 3742 9165
TIME...MOT...LOC 1850Z 261DEG 31KT 3759 9173 3710 9220

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 11:16 AM CST, 42 minutes earlier.

Area forecast discussion, Dec 27, 11:16 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1116 AM CST SAT DEC 27 2008

...UPDATE TO AVIATION...

.DISCUSSION...

UPPER LEVEL TROUGH IS CURRENTLY BEGINNING TO PUSH INTO THE CENTRAL
PLAINS...WHICH IS A LITTLE SLOWER THAN PREVIOUS THOUGHT. AS A
RESULT HEIGHT FALLS HAVE NOT MOVED INTO SOUTHWESTERN MISSOURI
WHICH HAS LEFT THE AREA CAPPED. SCATTERED SHOWERS AND A FEW ELEVATED
THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN ARKANSAS INTO CENTRAL
MISSOURI EAST OF HIGHWAY 65. THIS ACTIVITY WILL CONTINUE TO BE
POSSIBLE EAST OF HIGHWAY 65 AND SHOULD REMAIN ELEVATED AND SEVERE
WEATHER IS NOT EXPECTED WITH THIS ACTIVITY AT THIS TIME.

FARTHER NORTH ACROSS NORTHERN MISSOURI INTO ILLINOIS WHERE THE CAP
WEAKENED...THUNDERSTORMS DEVELOPED WITH SEVERAL BECOMING SEVERE.
BACK TO THE WEST ACROSS SOUTH CENTRAL KANSAS INTO SOUTHERN IOWA
THUNDERSTORMS HAVE DEVELOPED ALONG THE COLD FRONT EXTENDING FROM
SOUTHERN IOWA INTO NORTHERN TEXAS...WITH THE MAJORITY OF THIS AREA
UNDER TORNADO WARNINGS. THE FRONT WILL CONTINUE TO SLOWLY PUSH
EAST THROUGH THE REMAINDER OF THE NIGHT...WITH SHOWERS AND
THUNDERSTORMS CONTINUING TO DEVELOP ALONG THE FRONT AS IT MARCHES
EAST.

THE UPPER LEVEL TROUGH AND COLD FRONT WILL CONTINUE TO PUSH TO THE
EAST TODAY...WITH THE COLD FRONT EXPECTED TO BE ON THE DOOR STEP
OF THE WESTERN CWA AROUND SUNRISE. AS THE UPPER LEVEL TROUGH
APPROACHES THE AREA...HEIGHT FALLS SHOULD WEAKEN THE CAP...ALLOWING
THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT WITH STORMS ALSO
EXPECTED ALONG THE FRONT. THE FRONT WILL PUSH EAST THROUGH THE
AREA...AND SHOULD EXIT THE EASTERN CWA BY LATE THIS AFTERNOON.
THE AIRMASS AHEAD OF THE FRONT WILL REMAIN QUITE WARM AND MOIST
WITH DEWPOINTS IN THE 60S AND TEMPERATURES WELL IN THE 60S
EXPECTED. ENOUGH INSTABILITY SHOULD RETURN TO THE AREA TO MAKE ALL
MODES OF SEVERE WEATHER POSSIBLE WITH THE ACTIVITY THE DEVELOPS
AHEAD OF THE FRONT. VERY STRONG LOW LEVEL WIND SHEAR WILL
ACCOMPANY THIS STORM SYSTEM...SO TORNADOES WILL BE POSSIBLE ACROSS
THE ENTIRE AREA...HOWEVER THE BETTER INSTABILITY WILL BE ACROSS
THE SOUTHERN CWA SOUTHWARD WHERE THE BETTER TORNADO POTENTIAL WILL
RESIDE. THE AIRMASS OVER THE REGION IS VERY MOIST FOR THIS TIME
OF YEAR...SO VERY HEAVY RAINFALL CAN BE EXPECTED TODAY WITH ONE TO
THREE INCHES STILL EXPECTED THROUGH THE AFTERNOON...WHICH WILL
LIKELY LEAD TO FLASH FLOODING.

COLDER AIR WILL QUICKLY FILTER INTO THE AREA BEHIND THE
FRONT...AND CANNOT COMPLETELY RULE OUT LIGHT SNOW ACROSS THE
NORTHWESTERN CWA TOMORROW EVENING...HOWEVER AT THIS TIME IT
APPEARS THE FRONT WILL BE PROGRESSIVE ENOUGH THAT ALL THE
PRECIPITATION SHOULD HAVE PUSHED OFF TO THE EAST BEFORE THE
TEMPERATURES COOL ENOUGH TO SUPPORT THE FRONT.

A COOLER AIRMASS WILL FILTER INTO THE REGION BEHIND THIS
SYSTEM...WITH ABOVE NORMAL TEMPERATURES EXPECTED TO START THE WORK
WEEK AS A ZONAL PATTERN WILL SET UP OVER THE REGION. AN UPPER
LEVEL SHORTWAVE TROUGH WILL SWING ACROSS THE NORTHERN PLAINS
DURING THE MIDDLE OF THE WORK WEEK. THE ENERGY AND ASSOCIATED
PRECIPITATION SHOULD REMAIN WELL NORTH OF THE AREA...HOWEVER THIS
TROUGH SHOULD BRING SLIGHTLY COOLER CONDITIONS TO THE REGION.

WISE

&&

.AVIATION...

FOR THE 18Z TAFS...COLD FRONT STILL LAGGING BEHIND MAIN BAND OF
RAIN SOME WITH 850MB TROUGH STILL BACK OVER EASTERN KANSAS. WINDS
HAVE SHIFTED TO THE NORTHWEST IN EXTREME EASTERN KANSAS AND
WESTERN MISSOURI. WITH THIS WIND SHIFT...IFR CEILINGS HAVE
DEVELOPED WITH THE UPSLOPE FLOW. DOES NOT LOOK LIKE THE 850MB
THERMAL TROUGH MOVES THROUGH THE JOPLIN AREA UNTIL 00Z AND SHORTLY
THERAFTER FOR THE SPRINGFIELD AERODROME. THEREFORE...WILL KEEP IFR
CEILINGS GOING FOR BOTH TAFS UNTIL THAT THERMAL TROUGH MOVES
IN...AT LEAST THROUGH THE 00Z TIMEFRAME.

CLAYCOMB

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR KSZ073-097-
     101.

&&
Hazardous weather outlook, Dec 27, 9:52 AM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 AM CST SAT DEC 27 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281600-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
952 AM CST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  FLOODING...TORNADOES...DAMAGING STRAIGHT LINE WINDS AND HAIL.

  AREAS AFFECTED AND TIMING:

 SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL AND
 EAST CENTRAL MISSOURI SHORTLY LATE THIS MORNING THROUGH THE
 EARLY AFTERNOON.

  DISCUSSION:

  A LINE OF THUNDERSTORMS CURRENTLY EXTENDING FROM ELDON TO
  SPRINGFIELD TO CASSVILLE IS MOVING STEADILY EASTWARD AT 15 TO 20
  MPH. AHEAD OF THIS LINE...INSTABILITY REMAINS HIGH WITH
  TEMPERATURES IN THE MID 60S AND DEW POINTS IN THE LOW 60S.

  DUE TO VERY STRONG WINDS ALOFT...STORMS THAT DEVELOP WILL LIKELY
  TAKE ON A SUPER-CELLULAR CHARACTER THEN EVOLVE INTO CLUSTERS OF
  STORMS OR A BROKEN LINE OF STORMS AS THEY PUSH TO THE EAST. ALL
  MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING...DAMAGING
  WINDS...TORNADOES...LARGE HAIL AND HEAVY RAINFALL. THE BEST
  INSTABILITY ACROSS THE AREA WILL OCCUR ACROSS SOUTHERN MISSOURI
  SOUTHWARD...WHERE AN INCREASED POTENTIAL FOR TORNADOES WILL
  OCCUR.

  OF CONCERN IS THE POTENTIAL FOR REDEVELOPMENT AND TRAINING OF
  STORMS...LEADING TO HEAVY RAINFALL. WITH SUB SURFACE SOILS
  REMAINING FROZEN...RAPID RUNOFF MAKES FLOODING A CONCERN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED EAST OF AN OSAGE BEACH
 TO SPRINGFIELD TO CASSVILLE THROUGH LATE MORNING AS THE LINE
 CONTINUES TO MOVE EAST THROUGH EARLY AFTERNOON. AS THE LINE MOVES
 THROUGH YOUR AREA...SEVERE CONVECTION IS EXPECTED TO DECREASE
 RAPIDLY IN THE COLDER NORTHWEST FLOW.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Local storm report, Dec 27, 10:12 AM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 AM     HEAVY RAIN       4 S ASH GROVE           37.26N 93.58W
12/27/2008  E0.00 INCH       GREENE             MO   CO-OP OBSERVER

            1.11 INCHES IN 40 MINUTES

1012 AM     HEAVY RAIN       4 S ASH GROVE           37.26N 93.58W
12/27/2008  M1.11 INCH       GREENE             MO   CO-OP OBSERVER

            RAINFALL IN 40 MINUTES

&&

SRUNNELS
Local storm report, Dec 27, 10:33 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1033 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND GST     5 SW MONETT             36.87N 93.99W
12/27/2008  E60 MPH          BARRY              MO   LAW ENFORCEMENT

            LARGE TREE DOWN AND BARN SIDING DAMAGED NEAR PULASKIFIELD

&&

SRUNNELS
Local storm report, Dec 27, 10:35 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND DMG     1 E MONETT              36.92N 93.91W
12/27/2008                   BARRY              MO   LAW ENFORCEMENT

            TREE LIMBS DOWN AND SHINGLES LIFETD OFF ROOF

&&

SRUNNELS
Local storm report, Dec 27, 11:35 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1135 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     1 NW LAMPE              36.57N 93.45W
12/27/2008                   STONE              MO   AMATEUR RADIO

            TREE DOWN OVER POWER LINES ON H HIGHWAY

&&

WD
Local storm report, Dec 27, 11:48 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     TSTM WND DMG     ROCKAWAY BEACH          36.70N 93.16W
12/27/2008                   TANEY              MO   AMATEUR RADIO

            TREE ON HOUSE

&&

WD
Local storm report, Dec 27, 11:54 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1154 AM CST SAT DEC 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     TSTM WND DMG     ROCKAWAY BEACH          36.70N 93.16W
12/27/2008                   TANEY              MO   LAW ENFORCEMENT

            TREES AND SOME POWER LINES DOWN

&&

WD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 8:06 AM CSTTornado WarningSGFBenton, St. Clair32 min
Dec 27, 8:51 AM CSTFlash Flood WarningSGFNewton3 hr
Dec 27, 8:57 AM CSTTornado WarningSGFMcDonald24 min
Dec 27, 9:01 AM CSTTornado WarningSGFBarry, Newton38 min
Dec 27, 9:20 AM CSTSevere Thunderstorm WarningSGFLawrence34 min
Dec 27, 9:44 AM CSTAreal Flood AdvisorySGFBarry, McDonald6 hr
Dec 27, 9:53 AM CSTSevere Thunderstorm WarningSGFGreene29 min
Dec 27, 9:57 AM CSTAreal Flood AdvisorySGFChristian, Greene, Lawrence, Stone6 hr
Dec 27, 11:14 AM CSTFlash Flood WarningSGFBarry, Christian, Greene, Laclede, Lawrence, Stone and 2 more6 hr
Dec 27, 11:58 AM CSTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney47 min
Dec 27, 12:11 PM CSTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark, Texas64 min
Dec 27, 12:14 PM CSTSevere Thunderstorm WarningSGFDent61 min
Dec 27, 1:01 PM CSTFlash Flood WarningSGFDouglas, Howell, Ozark, Taney, Texas6 hr
Dec 27, 1:28 PM CSTSevere Thunderstorm WarningSGFDent, Shannon, Texas36 min
Dec 27, 1:53 PM CSTSevere Thunderstorm WarningSGFHowell, Ozark45 min
Dec 27, 2:23 PM CSTSevere Thunderstorm WarningSGFOregon, Shannon39 min
Dec 27, 2:24 PM CSTRiver Flood WarningSGFVernon42 hr
Dec 27, 3:33 PM CSTFlash Flood WarningSGFDent, Maries, Miller, Phelps, Pulaski5 hr
Dec 27, 5:00 PM CSTAreal Flood WarningSGFBarry, Christian, Dallas, Greene, Laclede, Lawrence and 4 more7 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.